MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MAK-NV¿ MICROPUNCTURE KIT; NEEDLE, CATHETER

MERIT MEDICAL SYSTEMS MEXICO MAK-NV¿ MICROPUNCTURE KIT; NEEDLE, CATHETER
Catalog Number MAK-NV-001/A
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that post nephrostomy tube placement procedure, the tip of the access guidewire was missing.The physician was unsuccessful in retrieving the foreign body from the patient.The patient was transferred to the operating room for surgical intervention resulting in the successful removal of the foreign body.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MAK-NV¿ MICROPUNCTURE KIT
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16717136
Report Number3011642792-2023-00026
Device Sequence Number16547849
Product Code GCB
UDI-Device Identifier00884450013564
UDI-Public884450013564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Catalogue NumberMAK-NV-001/A
Device Lot NumberI2572479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROPUNCTURE CATHETER; VASCULAR ACCESS NEEDLE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown